MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553670
Medical Device Problem Codes Use of Device Problem (1670); Difficult to Advance (2920)
Health Effect - Clinical Codes Purulent Discharge (1812); Biliary Leak (4820)
Date of Event 10/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf patient code e1108 captures the reportable patient complication of biliary leak.Imdrf patient code e231501 captures the reportable patient complication of purulent discharge.Imdrf impact code f2303 is being used to capture the medication administered to prevent infection.Imdrf impact code f2301 is being used to capture the additional device used to close the puncture site.
 
Event or Problem Description
Note: this report pertains to one of the two devices used on the same patient.Refer to manufacturer report # 3005099803-2023-05657 for the associated device information.It was reported to boston scientific corporation that two axios stents and an electrocautery enhanced delivery system were to be implanted transgastrically into the gallbladder to treat a gallbladder infection during a gallbladder drainage procedure performed on (b)(6) 2023.During the procedure, when the first axios stent's first flange (the subject of mfr.Report 3005099803-2023-05657) was attempted to be deployed, the gray stent deployment hub was difficult to pull up and it broke and fell off of the handle.An attempt was made to deploy the stent's second flange using hemostat graspers, but it was unsuccessful, so the stent removed from the patient partially deployed on the delivery system.A second axios stent (the subject of this report) was opened, but it was not able to advance through the patient's anatomy.The puncture site was then closed using clips, and the procedure was not completed.The patient experienced bile and pus leakage at the puncture site into the peritoneal cavity, so the physician administered prophylactic antibiotics to prevent infection.The patient was reported to have been fully recovered.Note: it was reported that the axios stent and electrocautery-enhanced delivery system was used for gallbladder drainage to treat a gallbladder infection.Per the axios stent and electrocautery-enhanced delivery system instructions for use (ifu), the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size and walled-off necrosis >= 6 cm in size that are adherent to the gastric or bowel wall.The stent is not indicated for gallbladder drainage to treat a gallbladder infection.

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18002318
Report Number3005099803-2023-05658
Device Sequence Number12663493
Product Code PCU
UDI-Device Identifier08714729979333
UDI-Public08714729979333
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
DEN230019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2024
Device Model NumberM00553670
Device Catalogue Number5367
Device Lot Number0030610646
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2023
Initial Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown